Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Taken antibiotics for H pylori. Anxiety, depression, constipation after stopping medication. What medicine to take for constipation?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5368 Questions
Dear sir,
I am a 27 year old male. I was recently tested positive for H pylori for which I took the triple therapy for 2 weeks (esomprazole+clarithromycin+Amoxillin) followed by 2 weeks of Levosulpiride+esomprazole 40 (Sompraz L) along with probiotics (velgut). Most of my symptoms ceased. However, when i stopped Levosulpiride+esomprazole 40 I began to get severe anxiety and depressive symptoms. I also had constipation and incomplete evacuation. I have always had anxiety and depressive symptoms as part of my IBS. I went to my local GP who suggested me to take Nexito Plus ( escitalopram 5mg+ clonazepam 0.5mg) for 2 weeks. I am taking 1 pill at night before bedtime and no other medicine. It’s been 2 days now since I started this and most of my anxiety and depressive symptoms have gone. I feel much better. However, I am still suffering from chronic constipation and incomplete evacuation. What prokinetic medicine can I take along with Nexito plus and what medicine can I take for constipation?
Posted Sat, 15 Sep 2012 in Digestion and Bowels
Answered by Dr. Grzegorz Stanko 24 minutes later
Before I will write about procinetics, I would like to advice you few words about your IBS. As you are after few antibiotics therapy, your intestine bacteria which naturally lives in human intestines and protects us against pathologic bacterias have been seriously decreased. I know you have been taking probiotics, but sometimes it might be not sufficient, and pathologic bacteria might have escalated your IBS symptoms including anxiety. That is why it is advisable to try Rifaximine antibiotic therapy. This one doesn't affect natural bacterial flora and it has proven IBS-treating action. Moreover, rifamixine is not absorbed from intestines, and is causes almoust no side effects.
If it`s about something for IBS related constipation, Mebeverine is very good and helps regulate intestines movement.
Hope this will help
Feel free to ask further questions
Above answer was peer-reviewed by
Follow-up: Taken antibiotics for H pylori. Anxiety, depression, constipation after stopping medication. What medicine to take for constipation? 1 hour later
Dear Doctor,

thank you for your response. Kindly advise me as to what complementary medicines should I take along with Nexito Plus ( escitalopram 5mg+ clonazepam 0.5mg) since I have to take it for 12 days more. My main symptoms are chronic constipation, incomplete evacutation and gas. Also when should I take them? Thanks
Answered by Dr. Grzegorz Stanko 23 minutes later
Are you looking for complementary and alternative medications (Homeopathy / Ayurvedic)? If yes I am not sure how would they work for IBS.
Rifaximine is proven and it comes only with a prescription of Gastroenterologist. Mebeverine should be taken once a day for as long as your constipations will be gone.
This medicines can be taken along with Nexito Plus.
You should consult your doctor, and ask him about this medications before taking them.
Hope this will help
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor